Alert archive / Florida / Small Craft Advisories in 2008
Small Craft Advisory 39, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Oct 5, 2008, 8:47 PM EDT. It took effect at Oct 5, 2008, 10:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2008, 8:47 PM EDT (00:47 UTC)
- In effect from
- Oct 5, 2008, 10:00 PM EDT
- Expired
- Oct 6, 2008, 10:15 AM EDT
- In force
- 12 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
519 WHUS72 KTAE 060047 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 847 PM EDT SUN OCT 5 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT MONDAY FOR THE OFFSHORE WATERS... .THE COMBINATION OF BUILDING HIGH PRESSURE ACROSS THE MID-ATLANTIC REGION AND A WARM FRONT LIFTING NORTHWARD ACROSS THE CENTRAL GULF WILL PRODUCE BREEZY EAST WINDS AND RELATIVELY HIGH SEAS ACROSS THE OFFSHORE WATERS OF THE PANHANDLE AND APALACHEE BAY. THIS WILL GENERATE HAZARDOUS MARINE CONDITIONS INTO AT LEAST MONDAY MORNING. GMZ770-775-060930- /O.NEW.KTAE.SC.Y.0039.081006T0200Z-081006T1500Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 847 PM EDT SUN OCT 5 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT MONDAY. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BLOCK
3 follow-up statements
262 WHUS72 KTAE 060400 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1200 AM EDT MON OCT 6 2008 ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT MONDAY FOR THE ENTIRE COASTAL WATERS... .A LARGE AREA OF HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN OVER THE EASTERN U.S. THROUGH TUESDAY. A WEAK COLD FRONT WILL MOVE SLOWLY EAST ACROSS THE COASTAL WATERS WEDNESDAY AND THURSDAY. FOR TONIGHT...THIS AREA OF HIGH PRESSURE HAS CAUSED THE PRESSURE GRADIENT TO TIGHTEN SUFFICIENTLY TO PRODUCE SMALL CRAFT ADVISORY CONDITIONS ACROSS THE MARINE AREA...WHICH SHOULD LINGER INTO MONDAY MORNING. GMZ730-750-755-765-061100- /O.EXA.KTAE.SC.Y.0039.000000T0000Z-081006T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- 1200 AM EDT MON OCT 6 2008 ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT MONDAY FOR THE ENTIRE MARINE AREA. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ770-775-061100- /O.CON.KTAE.SC.Y.0039.000000T0000Z-081006T1500Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1200 AM EDT MON OCT 6 2008 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT MONDAY FOR THE ENTIRE MARINE AREA. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 17-GOULD
418 WHUS72 KTAE 060856 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 456 AM EDT MON OCT 6 2008 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING FOR THE ENTIRE COASTAL WATERS... .A LARGE AREA OF HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN OVER THE EASTERN U.S. THROUGH TUESDAY. A WEAK COLD FRONT WILL MOVE SLOWLY EAST ACROSS THE COASTAL WATERS WEDNESDAY AND THURSDAY. FOR TONIGHT...THIS AREA OF HIGH PRESSURE HAS CAUSED THE PRESSURE GRADIENT TO TIGHTEN SUFFICIENTLY TO PRODUCE SMALL CRAFT ADVISORY CONDITIONS ACROSS THE MARINE AREA OVERNIGHT...WHICH SHOULD LINGER INTO THE MORNING HOURS TODAY. GMZ730-750-755-765-770-775-061500- /O.CON.KTAE.SC.Y.0039.000000T0000Z-081006T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 456 AM EDT MON OCT 6 2008 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WINDS AND SEA CONDITIONS IN PLANNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 17-GOULD
305 WHUS72 KTAE 061415 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1015 AM EDT MON OCT 6 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... .WINDS AND SEAS HAVE FALLEN BELOW ADVISORY LEVELS THIS MORNING. GMZ730-750-755-765-770-775-061515- /O.CAN.KTAE.SC.Y.0039.000000T0000Z-081006T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1015 AM EDT MON OCT 6 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ FOURNIER
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 5, 8:15 PM EDT, 32 minutes earlier.
Area forecast discussion, Oct 5, 8:15 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 815 PM EDT SUN OCT 5 2008 .SYNOPSIS... AT 8 PM EDT...IT WAS PARTLY TO MOST CLOUDY ACROSS THE AREA WITH A MIDDECK (9-10K) ASSOCIATED WITH CENTRAL GULF WARM FRONT STREAMING NEWD ACROSS N FL. OVERALL THE LOCAL AIRMASS REMAINS DRY...BUT SOME LIGHT RAIN OVER THE NEARSHORE WATERS AND ADJACENT COASTLINES FROM FRANKLIN TO TAYLOR COUNTIES. TEMPS RANGED FROM LOW 70S N TO UPPER 70 COAST. WINDS WERE GENERALLY SE TO NE 5 TO 10 MPH. AT UPPER LEVELS... PROGRESSIVE AND INCREASINGLY AMPLIFIED SHORT TERM CONUS PATTERN CURRENTLY HIGHLIGHTED BY A NEGATIVELY TILTED TROUGH MOVING EAST OVER THE ROCKIES...A DEEP LAYER RIDGE DEVELOPING OVER THE SOUTHEAST INTO THE GULF OF SOUTHEAST AND A TROUGH OVER GREAT LAKES-NEW ENGLAND WITH 550MB LOW OVER SRN ONTARIO. ON MONDAY AND TUESDAY...ROCKIES TROUGH WILL MOVE EWD INTO PLAINS AND THEN BY TUES AFTERNOON STRETCH FROM WRN GREAT LAKES THRU TEXAS...WHILE RIDGE WILL BUILD FURTHER NWD INTO THE GREAT LAKES. AT LOWER LEVELS... THE SOUTHEAST U.S. REMAINS UNDER THE INFLUENCE OF A LARGE AREA OF HIGH PRESSURE OVER THE GREAT LAKES/SRN ONTARIO NOSING SEWD INTO SE CONUS AND ANOTHER HIGH CENTERED OVER N/CAROLINA. ON MONDAY AND TUESDAY...DESPITE A BUILDING UPPER RIDGE OVERHEAD AND SURFACE HIGH STRENGTHENING OVER MID-ATLC REGION...A FRONT ACROSS S/CNTRL FL WILL LIFT NORTH RESULTING IN INCREASING LOCAL MOISTURE AND A SLIGHT INCREASE IN RAIN CHANCES ESPECIALLY FL COUNTIES. THE BUILDING HIGH AND LIFTING FRONT WILL ALSO INCREASE LOCAL GRADIENTS AND EAST WINDS. IN RESPONSE TO ABOVE ROCKIES UPPER TROUGH MOVING INTO ERN CONUS THROUGH MIDWEEK...A SURFACE REFLECTION WILL LIFT FROM THE SOUTHEAST TO THE MID-ATLC DURING THE MID WEEK. THIS WILL DRAG A TRAILING FRONT SLOWLY EAST ACROSS THE LOCAL REGION WEDNESDAY AND THURSDAY...BUT THERE IS DISAGREEMENT AMONG THE MODELS ON THE TIMING OF THIS SYSTEM. THE GFS IS THE FASTEST WHILE THE NAM AND ECMWF ARE SLOWER. ALL THE ABOVE REFLECTED IN MODEL SOUNDINGS. I.E. GFS TAE SOUNDING WITH 1 INCH PWAT AT 00Z MON UP TO 2 INCHES AT 00Z THU. && .SHORT TERM...TONIGHT INTO EARLY MONDAY WITH MID DECK OF CLOUDS STREAMING NEWD FROM GULF AND GRADIENTS TIGHTENING...WILL UPDATE ZFP 1ST PERIOD TO...FROM M/CLEAR AND LIGHT WINDS TO P/CLOUDY AND 5 TO 10 MPH WINDS OVER ALA/GA...AND INCREASE WINDS FROM 5 MPH TO 5 TO 10 MPH IN FL EXCEPT AROUND 10 MPH ALONG COAST. && .AVIATION...PREVAILING VFR CONDITIONS TO CONTINUE THROUGH THE FORECAST PERIOD. BRIEF MVFR CIGS/VSBYS ARE POSSIBLE IN THE PRE-DAWN HOURS...MAINLY AT TLH...ABY AND VLD. MAINLY MID AND UPPER LEVEL CLOUDS WILL BE ON THE INCREASE ACROSS PORTIONS OF THE AREA THROUGH THE PERIOD. && .MARINE... MID-EVENING APALACH AND PANAMA CITY BUOYS SHOW WINDS INCREASING TO NEAR 20 KTS WITH 6 FOOT SEAS. WILL TWEAK UP 1ST PERIOD NEARSHORE AND OFFSHORE PANHANDLE/APALACHEE BAY WINDS AND SEAS WITH AROUND 20 KTS AND 5 TO 7 FOOT SEAS WELL OFFSHORE. SO WILL ISSUE MWW/SCA FOR THIS AREA UNTIL 11 AM EDT MON. THIS MAY BE EXTENDED AS WINDS AND SEAS WILL PEAK AT NIGHT FOR THE NEXT FEW DAYS...WHICH IS TYPICAL OF EAST FLOW REGIMES. && .FIRE WEATHER... A GRADUAL INCREASE IN LOW-LEVEL MOISTURE IS EXPECTED THROUGH THE FIRST HALF OF THE WORK WEEK. TUESDAY THROUGH THURSDAY...THE RAIN CHANCES WILL INCREASE ACROSS THE AREA AS A COLD FRONT APPROACHES FROM THE WEST. AS A RESULT...CONDITIONS ARE EXPECTED TO REMAIN ABOVE CRITICAL THRESHOLDS THROUGH THE PERIOD. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...SCA TIL 15Z MON FOR GMZ770-775. && AVIATION...BARRY PUBLIC/MARINE...BLOCK
Hazardous weather outlook, Oct 5, 5:30 AM EDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 530 AM EDT SUN OCT 5 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-061000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 530 AM EDT SUN OCT 5 2008 /430 AM CDT SUN OCT 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION DUE TO GUSTY EAST WINDS AND ELEVATED SEAS...MAINLY OVER THE OFFSHORE MARINE LEGS. THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY ALONG THE PANHANDLE BEACHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A MODERATE RISK FOR RIP CURRENTS ON MONDAY ALONG THE PANHANDLE BEACHES. MOISTURE WILL INCREASE AS A LOW PRESSURE TROUGH DRIFTS NORTHWARD UP THE FLORIDA PENINSULA THE NEXT FEW DAYS... RESULTING IN LOW RAIN CHANCES. RAIN CHANCES INCREASE WEDNESDAY AND WEDNESDAY NIGHT AS A COLD FRONT MOVES FROM WEST TO EAST ACROSS THE REGION. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 8-JAMSKI
Nearby
Small Craft Advisories in Florida, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.